MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 2.7F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 2.7F; CHRONIC CATHETERS
Catalog Number 0600040
Medical Device Problem Codes Partial Blockage (1065); Material Discolored (1170); Restricted Flow rate (1248); Deformation Due to Compressive Stress (2889); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that ten months and nineteen days post a chronic catheter placement via the right external jugular vein, the white plastic part of the connection and the transition area of the catheter had allegedly turned black, which allegedly caused the narrowing of the catheter.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one broviac s/l catheter was returned for evaluation.Along with the sample, one photo was provided for review.Functional, gross visual, tactile and microscopic visual evaluations were performed.The complaint sample had residue and discoloration throughout.Small yellow stains were noted on both sides of the catheter hub and under microscopic observation, yellow residue was noted within the catheter hub.Therefore, the investigation is confirmed for the reported material discoloration as discoloration was noted throughout the catheter, partial blockage and identified contamination issues.However, the investigation is inconclusive for reported restricted flow issues as no objective evidence for reported flow issue was obtained during evaluation of the returned catheter.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Label reviewed: baw0713603 the instruction for use states: site care 8.Carefully clean the catheter exit site with an alcohol swabstick or sterile cotton tipped applicator, soaked in hydrogen peroxide, starting at the exit site and spiraling outward until a circle at least 8 cm in diameter, has been cleaned.Do not return to the catheter exit site with a swabstick that has touched any skin away from the exit site.11.Gently clean the outside of the catheter with the inside surface of an alcohol wipe, starting from the exit site to the catheter connector.You may hold the catheter at the exit site with another alcohol wipe to prevent pulling on the catheter.H10: g3, h6 (device).H11: d4(unique identifier (udi) #), h6 (method, result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 2.7F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20766327
Report Number3006260740-2024-06939
Device Sequence Number12860302
Product Code LJS
UDI-Device Identifier00801741036309
UDI-Public(01)00801741036309(11)230630(17)260430(10)REHS2334
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number0600040
Device Lot NumberREHS2334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date11/23/2024
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 MO
Patient SexUnknown